Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Calculus of Variations

Managing Editor: Duzaar, Frank / Kinnunen, Juha

Editorial Board: Armstrong, Scott N. / Balogh, Zoltán / Cardiliaguet, Pierre / Dacorogna, Bernard / Dal Maso, Gianni / DiBenedetto, Emmanuele / Fonseca, Irene / Gianazza, Ugo / Ishii, Hitoshi / Kristensen, Jan / Manfredi, Juan / Martell, Jose Maria / Mingione, Giuseppe / Nystrom, Kaj / Riviére, Tristan / Schaetzle, Reiner / Shen, Zhongwei / Silvestre, Luis / Tonegawa, Yoshihiro / Touzi, Nizar / Wang, Guofang

IMPACT FACTOR 2017: 1.676

CiteScore 2017: 1.30

SCImago Journal Rank (SJR) 2017: 2.045
Source Normalized Impact per Paper (SNIP) 2017: 1.138

Mathematical Citation Quotient (MCQ) 2017: 1.15

See all formats and pricing
More options …
Volume 1, Issue 3


Regularity theorems for degenerate quasiconvex energies with (p, q)-growth

Thomas Schmidt
  • Mathematisches Institut, Heinrich-Heine-Universität Düsseldorf, Universitätsstr.1, 40225 Düsseldorf, Germany. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2008-11-25 | DOI: https://doi.org/10.1515/ACV.2008.010


We study autonomous integrals

F[u] := ∫Ω ƒ(Du) dx for u : ℝ n ⊃ Ω → ℝ N

in the multidimensional calculus of variations, where the integrand ƒ is a strictly quasiconvex function satisfying the (p, q)-growth conditions

γ|ξ|p ≤ ƒ(ξ) ≤ Γ(1 + |ξ|q)

with exponents . Imposing the additional assumption that ƒ resembles the degenerate behavior of the p-energy density, we establish a partial C 1,α-regularity theorem for F-minimizers and a similar theorem for minimizers of a relaxed functional.

Our results cover the model case of polyconvex integrands


where h is a smooth convex function with -growth

Keywords.: Calculus of variations; partial regularity; quasiconvexity; polyconvexity; nonstandard growth; degeneration; relaxation

About the article

Received: 2007-08-09

Revised: 2008-04-30

Published Online: 2008-11-25

Published in Print: 2008-10-01

Citation Information: Advances in Calculus of Variations, Volume 1, Issue 3, Pages 241–270, ISSN (Online) 1864-8266, ISSN (Print) 1864-8258, DOI: https://doi.org/10.1515/ACV.2008.010.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Erika Nio and Kunihiro Usuba
Nonlinear Analysis, 2017, Volume 156, Page 197
Atsushi Tachikawa and Kunihiro Usuba
manuscripta mathematica, 2017, Volume 152, Number 1-2, Page 127
Thomas Singer
manuscripta mathematica, 2016, Volume 151, Number 1-2, Page 87
Verena Bögelein, Frank Duzaar, and Paolo Marcellini
Archive for Rational Mechanics and Analysis, 2013, Volume 210, Number 1, Page 219
Dominic Breit and Anna Verde
Annali di Matematica Pura ed Applicata, 2013, Volume 192, Number 2, Page 255
Verena Bögelein, Frank Duzaar, and Paolo Marcellini
Journal de Mathématiques Pures et Appliquées, 2013, Volume 100, Number 4, Page 535
Lisa Beck and Bianca Stroffolini
Calculus of Variations and Partial Differential Equations, 2013, Volume 46, Number 3-4, Page 769
Verena Bögelein
Journal of Differential Equations, 2012, Volume 252, Number 2, Page 1052

Comments (0)

Please log in or register to comment.
Log in